Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Doc Ophthalmol. 1995;90(1):1-6.

Punctal and canalicular stenosis associated with systemic fluorouracil therapy. Report of five cases and review of the literature.

Author information

  • 1Institute of Ophthalmology, Nijmegen University Hospital, The Netherlands.

Abstract

Ocular side effects of systemic fluorouracil include excessive lacrimation, due to punctal and canalicular stenosis and fibrosis. Obstruction of the tear ducts after systemic therapy with fluorouracil is more frequent than is assumed. Five patients with breast cancer and punctal or canalicular stenosis are presented. Although complaints of epiphora usually resolve two weeks after cessation of systemic therapy, local antibiotics and steroids may be indicated. In patients with persisting complaints, and patients treated with fluorouracil for a prolonged period of time, prophylactic intubation of the tear ducts with silastic tubes has been advocated. (Conjunctivo)dacryocystorhinostomy may be unavoidable.

PMID:
8549238
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk